MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE
Model Number ECS21A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was received: was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? yes.Could you please identify the packaging (primary packaging, box, pouch seal or the plastic bag)? primary packaging.Could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, contain cut or slit, or appear ripped)? a hole on the package.5.Did the damage of the primary packaging compromise the sterility of the device? yes.Per photographic evaluation: this is an analysis of a photo submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the photo shows a tyvek of product code: ecs21a and damages can be seen on the tyvek.Also, the damages are from outside to inside.Based on the photo the event described is confirmed, however, no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the ecs21a device was returned outside of its package, only a tyvek was returned along with the device.Upon visual inspection, it was observed that the tyvek from the packaging was damaged (holes) and also the staple retainer was noted to be damaged; the damage found on the tyvek compromised the device's sterility.The reported event is confirmed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling during transit or storage; it appears that the package hit a hard surface, and this caused the reported event.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that before the surgery, before used on the patient, the package was found damaged.Changed another one to complete surgery.There was no patient consequence reported.No additional information can be provided.Procedure: right hemicolectomy.

Brand Name
ENDO ILS 21MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15727654
Report Number3005075853-2022-07519
Device Sequence Number2919499
Product Code GDW
UDI-Device Identifier10705036003489
UDI-Public10705036003489
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECS21A
Device Catalogue NumberECS21A
Device Lot NumberX94V7A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown